Alert archive / Texas / Wind Advisories in 2008
Wind Advisory 34, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Dec 14, 2008, 4:08 AM CST for 7 counties in Texas. It took effect at Dec 14, 2008, 11:51 AM CST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 14, 2008, 4:08 AM CST (10:08 UTC)
- In effect from
- Dec 14, 2008, 11:51 AM CST
- Expired
- Dec 14, 2008, 3:50 PM CST
- In force
- 4 hr
- Issued by
- NWS Corpus Christi, TX
Counties Bee County, TX, Goliad County, TX, Kleberg County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX
The radar
The Corpus Christi radar (KCRP), 46 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 10.1 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KCRP 141008 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 408 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .LOW PRESSURE OVER THE SOUTHERN PLAINS...AND HIGH PRESSURE OVER THE EASTERN UNITED STATES...WILL RESULT IN A STRONG PRESSURE GRADIENT PRODUCING SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS AROUND 40 MPH. WINDS WILL DECREASE AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. TXZ242>244-141815- /O.NEW.KCRP.WI.Y.0034.081214T1800Z-081214T2300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 408 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. THIS ADVISORY IS IN EFFECT FOR THE COUNTIES OF NUECES... KLEBERG AND SAN PATRICIO. SOUTH TO SOUTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED TO DEVELOP BY SATURDAY AFTERNOON. WINDS WILL DECREASE TO 15 TO 20 MPH BY SATURDAY EVENING WITH THE LOSS OF DAYTIME HEATING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...OR WILL GUST TO 40 MPH OR HIGHER. $$ GW
3 follow-up statements
000 WWUS74 KCRP 141638 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1038 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT FOR PORTIONS OF SOUTH TEXAS... .LOW PRESSURE OVER THE SOUTHERN PLAINS...AND HIGH PRESSURE OVER THE EASTERN UNITED STATES...WILL RESULT IN A STRONG PRESSURE GRADIENT PRODUCING SUSTAINED WINDS OF 25 TO 30 MPH WITH GUSTS AROUND 40 MPH. WINDS WILL DECREASE AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. TXZ242>244-142300- /O.CON.KCRP.WI.Y.0034.081214T1800Z-081214T2300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 1038 AM CST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR NUECES...KLEBERG...AND SAN PATRICIO COUNTIES. SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED TO DEVELOP BY THIS AFTERNOON. WINDS WILL DECREASE TO 15 TO 20 MPH BY SATURDAY EVENING WITH THE LOSS OF DAYTIME HEATING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO BE 25 TO 39 MPH...OR WILL GUST TO 40 MPH OR HIGHER. $$ MJG
000 WWUS74 KCRP 141751 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1151 AM CST SUN DEC 14 2008 TXZ232>234-246-142300- /O.EXA.KCRP.WI.Y.0034.081214T1800Z-081214T2300Z/ BEE-GOLIAD-VICTORIA-REFUGIO- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...REFUGIO...WOODSBORO 1151 AM CST SUN DEC 14 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR BEE...GOLIAD...VICTORIA...AND REFUGIO COUNTIES. SOUTH WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 TO 45 MPH HAVE DEVELOPED ACROSS THE REGION. WINDS WILL DECREASE TO 15 TO 20 MPH BY THIS EVENING AS LOW PRESSURE LIFTS NORTHEAST OUT OF THE CENTRAL PLAINS AND WITH THE LOSS OF DAYTIME HEATING. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. BOATING ON AREA LAKES IS NOT RECOMMENDED. $$ TXZ242>244-142300- /O.CON.KCRP.WI.Y.0034.081214T1800Z-081214T2300Z/ KLEBERG-NUECES-SAN PATRICIO- INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI... ROBSTOWN...PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS... SINTON...MATHIS 1151 AM CST SUN DEC 14 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. SOUTH TO SOUTHEAST WINDS OF 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH ARE EXPECTED TO DEVELOP BY THIS AFTERNOON. WINDS WILL DECREASE TO 15 TO 20 MPH THIS EVENING AS LOW PRESSURE LIFTS NORTHEAST OUT OF THE CENTRAL PLAINS AND WITH THE LOSS OF DAYTIME HEATING. MOTORISTS...ESPECIALLY HIGH PROFILE VEHICLES...SHOULD DRIVE WITH CAUTION TODAY. THE STRONG WINDS WILL MAKE DRIVING DIFFICULT AT TIMES. BOATING ON AREA LAKES IS NOT RECOMMENDED. $$ MJG
000 WWUS74 KCRP 142150 NPWCRP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 350 PM CST SUN DEC 14 2008 TXZ232>234-242>244-246-142300- /O.CAN.KCRP.WI.Y.0034.000000T0000Z-081214T2300Z/ BEE-GOLIAD-VICTORIA-KLEBERG-NUECES-SAN PATRICIO-REFUGIO- INCLUDING THE CITIES OF...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...REFUGIO...WOODSBORO 350 PM CST SUN DEC 14 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS CANCELLED THE WIND ADVISORY. WINDS HAVE BEGUN TO DECREASE ACROSS THE COASTAL BEND AS LOW PRESSURE IN THE PLAINS HAS LIFTED NORTHEAST TOWARD THE GREAT LAKES AREA. BREEZY TO WINDY CONDITIONS WILL CONTINUE TO SLOWLY IMPROVE ACROSS THE COASTAL PLAINS THROUGH THE REMAINDER OF THE AFTERNOON. $$ MJG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Dec 14, 4:03 AM CST, 5 minutes earlier.
Area forecast discussion, Dec 14, 4:03 AM CST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
403 AM CST SUN DEC 14 2008
.SHORT TERM (TODAY THROUGH MONDAY)...MAIN CONCERN THIS FORECAST
PACKAGE IS WINDS TODAY...FOG TONIGHT AND POTENTIAL FOR RAIN/TIMING
OF FROPA FOR MONDAY. COLD FRONT STILL WELL TO THE NORTH (NORTHWEST
KANSAS) WITH UPPER TROUGH MOVING THROUGH ARIZONA. GRADIENT (AND
THEREFORE WINDS) DO NOT APPEAR AS STRONG AS YESTERDAY SO WIND
ADVISORY IS A BORDERLINE ISSUE TODAY. FOR NOW...WILL ISSUE THE WIND
ADVISORY FOR SOUTHEASTERN COASTAL COUNTIES (MAINLY BASED ON
POTENTIAL FOR 40 MPH WIND GUSTS)...WHILE FARTHER NORTH AND
NORTHEAST...WINDS SHOULD REMAIN BELOW ADVISORY CRITERION WITH
SUSTAINED 20 TO 30 MPH AND GUSTS AROUND 35 MPH...SHORT OF THE
ADVISORY CRITERION. WESTERLY 850 MB FLOW WILL TAKE BEST MOISTURE
EAST AND LIMIT RAIN CHANCES TODAY...BUT BRING WARM TEMPERATURES TO
SOUTH TEXAS DESPITE PARTLY TO MOSTLY CLOUDY CONDITIONS...STAYED ON
THE WARM SIDE OF GUIDANCE. COLD FRONT WILL ENTER TEXAS PANHANDLE
LATE TODAY AND NORTH TEXAS TONIGHT...DIMINISHING PRESSURE GRADIENT.
WINDS WILL WEAKEN...AND THIS SHOULD BRING SOME FOG. PREVIOUS
FORECAST HAS THIS WELL IN HAND AND NO CHANGES. GFS AND NAM DIFFER ON
HANDLING OF FRONT. BASED ON CLIMATOLOGY AND FACT THAT FRONT STILL
WELL NORTH AND NORTHERLY FETCH NOT STRONG...EXPECT FRONT TO HAVE
TROUBLE MAKING IT TOO FAR SOUTH MONDAY AFTERNOON WITH DAYTIME
HEATING. DESPITE UPPER FETCH...FRONT IS COLD ENOUGH TO MOVE SOUTH OF
CWFA BUT THINK IT WILL NOT GO ALL THE WAY THROUGH UNTIL AFTER SUNSET
MONDAY. THUS...STAYED CLOSER TO THE MET-MOS NUMBERS FOR THE FROPA.
LOW LEVEL WINDS BECOME MORE SOUTH SOUTHEAST MONDAY AFTERNOON
ALLOWING MOISTURE TO COME BACK. THUS...COULD SEE SOME SHOWERS
COASTAL AREAS WITH THE BOUNDARY (APPEARS CAP AND LACK OF FOCUS WILL
PRECLUDE THUNDER ALTHOUGH COULD NOT RULE OUT A WEAK THUNDERSHOWER).
&&
.MARINE...SOME LIGHT FOG OVER PORT ARANSAS THIS MORNING AS MOISTURE
GRADUALLY GETS BETTER WITH COOL SHELF TEMPERATURES. EXPECT FOG TO BE
AN ISSUE MAINLY AFTER MIDNIGHT TONIGHT AS DEWPOINTS CLIMB TO THE
UPPER 60S AND WATER TEMPERATURES REMAIN IN THE MID 60S. FOG WILL
REMAIN AN ISSUE (MAINLY NEAR AND NORTH OF PORT ARANSAS) UNTIL FRONT
MOVES INTO THE WATERS MONDAY NIGHT. SCA STILL NEEDED FOR THE GULF
WATERS DUE TO SEAS (AND SUFFICIENT WINDS FOR THE OFFSHORE WATERS
TODAY AND TONIGHT). WILL BE CLOSE FOR THE SOUTHERN BAYS...AND HAVE
DECIDED TO GO WITH A SCA DURING THE AFTERNOON...NORTHERN BAYS SHOULD
STAY BELOW CRITERION. SOME CHANCE FOR PRECIP LATE MONDAY WITH THE
FRONT...SHOULD MAINLY BE SHOWERS.
&&
.LONG TERM (MONDAY NIGHT THROUGH SATURDAY)...THE ADVERTISED SHALLOW
COLD FRONT WILL LIKELY BE SOMEWHERE ACROSS THE NORTHERN CWA LATE
MONDAY AFTERNOON...AND WILL SAG SOUTH ALL THE WAY THROUGH THE
SOUTHERN CWA THROUGH THE EVENING AND STALL OFFSHORE TUESDAY.
CONTINUED TO FOLLOW CLOSE TO THE NAM12 SOLUTION MONDAY NIGHT THROUGH
TUESDAY NIGHT WITH RESPECT TO WINDS AND TEMPS. MODERATE UPGLIDE
BEHIND THE FRONT WILL RESULT IN CLOUDS AND SLIGHT CHANCES FOR LIGHT
RAIN MONDAY NIGHT THROUGH TUESDAY NIGHT. SLIGHT CHANCES FOR SHOWERS
WILL BE POSSIBLE OVER THE GULF WATERS WHERE THE BOUNDARY STALLS.
FORECASTED TEMPS ON TUESDAY REMAIN ROUGHLY TWO CATEGORIES LOWER IN
MOST PLACES THAN THE TOO WARM GFS MOS.
THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT ON WEDNESDAY. LOW
CONFIDENCE IN EXACT TIMING ON HOW FAST THE SHALLOW COOL AIRMASS
ERODES AND WHEN THE WARM FRONT LIFTS NORTH ON WEDNESDAY. THINK THE
GFS IS SLIGHTLY TOO FAST...AND HAVE UNDERCUT GFS MOS HIGHS A
CATEGORY WEDNESDAY. BY WEDNESDAY EVENING THE AIRMASS SHOULD HAVE
ERODED WITH THE WARM AIR ADVECTION PATTERN STRENGTHENING INTO
THURSDAY.
STILL LOW CONFIDENCE IN FORECAST BEYOND THURSDAY. ECMWF AND CANADIAN
MODELS ARE WEAKER WITH UPPER LEVEL SYSTEM SHEARING NORTHEAST OUT OF
THE SOUTHWEST U.S...AND WEAKER WITH CORRESPONDING FRONT INTO THE
AREA ON FRIDAY...NOW SHOWING IT STALLING OVER THE AREA. GFS REMAIN
EVEN WEAKER STALLING THE FRONT NORTH OF THE AREA. BACKED OFF ON
SHOWING A FRONT INTO THE AREA ON FRIDAY FOR NOW.
HOWEVER...BOTH THE GFS AND ECMWF ARE INDICATING ANOTHER SHALLOW
CANADIAN AIRMASS MAKING IT DOWN INTO THE AREA NEXT WEEKEND...WITH
THE GFS ABOUT 24 HOURS EARLIER THAN THE ECMWF. DID SHOW COOLER
CONDITIONS AND A FRONTAL PASSAGE ON SATURDAY...DAY 7. AGAIN...
CONFIDENCE FRIDAY THROUGH NEXT WEEKEND IS LOW AT THE MOMENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 82 65 79 51 62 / 10 10 20 20 20
VICTORIA 81 63 75 41 56 / 10 10 30 20 20
LAREDO 86 61 81 54 64 / 0 0 10 20 20
ALICE 85 63 82 48 62 / 0 10 10 20 20
ROCKPORT 78 65 77 49 61 / 10 10 30 20 20
COTULLA 85 59 74 46 59 / 0 10 10 20 20
KINGSVILLE 85 64 81 52 63 / 0 10 20 20 20
NAVY CORPUS 79 66 77 55 63 / 10 10 20 20 10
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CST MONDAY FOR THE FOLLOWING
ZONES: WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 PM CST THIS AFTERNOON
FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM BAFFIN BAY
TO PORT ARANSAS.
SMALL CRAFT ADVISORY UNTIL 4 AM CST MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20
NM...COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL
OUT 20 NM.
&&
GW/86...SHORT TERM
JR/76...LONG TERMHazardous weather outlook, Dec 13, 5:39 AM CST, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 539 AM CST SAT DEC 13 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141145- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 539 AM CST SAT DEC 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT FROM 11 AM TO 5 PM CST FOR THE COUNTIES OF BEE...GOLIAD...VICTORIA...KLEBERG...NUECES AND SAN PATRICIO. SMALL CRAFT ADVISORY CONDITIONS ARE IN EFFECT FOR ALL MARINE INTERESTS TODAY...AND FOR THE GULF WATERS TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE GULF WATERS THROUGH SUNDAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/JR
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.